MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD INSYTE¿ AUTOGUARD¿ SHIELDED IV CATHETER; INTRAVASCULAR CATHETER

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD INSYTE¿ AUTOGUARD¿ SHIELDED IV CATHETER; INTRAVASCULAR CATHETER
Catalog Number 381444
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 05/23/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that while inserting bd insyte¿ autoguard¿ shielded iv catheter tip split around stylus.The following was received by the initial reporter: rn inserting iv catheter when noted tip split around stylus.
 
Additional Manufacturer Narrative
A.2.Date of birth: unknown.The patient¿s age was used to determine a placeholder date for this field.E.4.Fda notified: the initial reporter also notified the fda via medwatch# [2700490000-2023-8005].H3.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Additional Manufacturer Narrative
(b)(4) follow up emdr for device evaluation: one used sample was provided to our quality team for investigation.Functional testing was performed and a tear in the tubing, consistent with needle tip damage, was observed.A device history review was performed for reported lot 3025561, no deviations or non-conformances were identified during the manufacturing process that could have contributed to this incident.A vision system is used to detect damage to the device, no issues were found during manufacturing for the reported lot.Based on the sample evaluation and our quality team's investigation, we cannot identify a root cause related to our manufacturing process at this time.It is likely the tear occurred during the insertion of the device.Complaints received for this product and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored.Our business regularly reviews the collected data for identification of emerging trends.
 
Event or Problem Description
Rcc received a complaint via email.Email(s) attached 29 yo fe g3/p0 being prepped for c-section: rn inserting iv catheter when noted tip split around stylus.Patient required 2nd insertion/puncture.

Brand Name
BD INSYTE¿ AUTOGUARD¿ SHIELDED IV CATHETER
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer (Section G)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer Contact
jennifer suh
5859 farinon drive
san antonio, TX 78249
8448235433
MDR Report Key17541477
Report Number1710034-2023-00913
Device Sequence Number7421009
Product Code FOZ
UDI-Device Identifier30382903814443
UDI-Public(01)30382903814443
Combination Product (Y/N)N
Initial Reporter StateMT
Initial Reporter CountryUS
PMA/510(K) Number
K952861
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup
Report Date (Section B) 10/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2025
Device Catalogue Number381444
Device Lot Number3025561
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/31/2023
Supplement Date Received by Manufacturer10/26/2023
Initial Report FDA Received Date08/14/2023
Supplement Report FDA Received Date11/01/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/25/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age29 YR
Patient SexFemale
Patient Weight100 KG
Patient RaceWhite